Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Am I at risk? Soft stool, stomach cramps, and the pill

 - UBBFriend: Email this page to someone!    
Author Topic: Am I at risk? Soft stool, stomach cramps, and the pill
DBR11
Neophyte
Member # 107862

Icon 1 posted      Profile for DBR11     Send New Private Message       Edit/Delete Post 
Hi,
I am on Lo Loestrin Fe and am a consistent user, taking the pill at exactly 10 am every morning. On Sunday morning, I took my pill at 10, and then about 20 minutes later, started having stomach cramps and had to go poop. So to the TMI part - my poop did have a skinny shape to it, but was very soft. Not watery, but just soft. Is this considered diarrhea? I know diarrhea can have an effect on the pill, but am not sure if what I had would be considered as diarrhea. About 2 hours later, I pooped again and it was still about the same texture as the first bowel movement, but wasn't as much. Is there a chance I passed my pill in the first or second bowel movement? I had ate breakfast around 9 that morning and think that is what upset my stomach. I had unprotected sex the night before (Saturday) and am just concerned that my bowel movements caused my pill to not absorb into my body. I did not double up on pills because I wasn't sure what was considered diarrhea, but have continued taking 1 pill a day at exactly 10 am. I do plan on using condoms for the rest of this pack of pills just to be safe. Am I over-analyzing this? I just want to make sure I'm safe and not at risk for a pregnancy. HELP! Thanks in advance, I really appreciate your input.

Posts: 3 | From: The South | Registered: Jul 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Hi DBR11 and welcome to Scarleteen,

Here's some informtion from the mayo Clinic about diarrhea so you can assess whether your bowel movements constituted diarrhea or not:

http://www.mayoclinic.com/health/diarrhea/DS00292

For future reference, if you ever have a concern about how something will affect a medication you're taking, your best, and often quickest, course of action is to call a pharmacist. pharmacists have all the latest information on what does and doesn't affect medications.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Also, it's worth remembering that even without any pills being compromised, the birth control pill isn't 100% effective at preventing pregnancy.

here's some information on managing missed or late pills, and things to pay attention to (as well as things that don't matter too much):

Three questions about taking the birth control pill (and plenty of answers)

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
DBR11
Neophyte
Member # 107862

Icon 1 posted      Profile for DBR11     Send New Private Message       Edit/Delete Post 
Hi Robin,
Thanks so much for your quick reply. I read the mayo clinic article, and my stool was not watery, so I think it is ok to assume it wasn't diarrhea. I should have called the pharmacist but I was on my way out the door when I had to go to the bathroom. I didn't really think of it until later Sunday night and got all freaked out about it. I had an episode of even softer stool last month 2 hours after taking the pill, and I did call my doctor. She said it would be fine if it was just 2 hours (the pamphlet with my bc says 3-4 hours). I had a large dinner the night before and feel certain that is what I passed when I went to the bathroom after taking my pill. I just don't see it going in one end and out the other in such a short amount of time especially when my stool wasn't watery.

Posts: 3 | From: The South | Registered: Jul 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
nodding...unless it's actual diarrhea, nothing is going to pass through the system that quickly. Digestion is a long process.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
DBR11
Neophyte
Member # 107862

Icon 1 posted      Profile for DBR11     Send New Private Message       Edit/Delete Post 
Thanks again! I did call my pharmacist this morning and explained my situation to her. She thinks I will be fine, especially since it wasn't watery stool. She said there would be more of a concern if I had thrown up shortly after taking the pill, which didn't happen.
Posts: 3 | From: The South | Registered: Jul 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Sounds like you're set, then. [Smile]

You know, if you find yourself worried about your pill, you always have the option of using condoms in addition to the pill.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3